How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19145
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 20 pound Min Pin ate my big dogs 7.5 mg of Meloxicam. Can

Customer Question

My 20 pound Min Pin ate my big dogs 7.5 mg of Meloxicam. Can he handle it?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome,This is just a quick note to let you know that I am locked on to your question and am working on it now.My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. However before I can start I need a little more information to make things clearer for me so could you please answer the following :1. How long ago did this happen { Hours and minutes ago? }You can then expect a written reply sometime within the next fifteen minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype if this is more convenient for you. Please get back to me if this is more suitable for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Customer: replied 1 year ago.
15-20 minutes
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting.I have worked out an answer for you below ... 1. That is coming on for four times the normal dose rate so side effects are possible, overdose of this drug can cause gastric ulceration and at higher dose levels kidney failure. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion then things may be OK. For the sake of speed I will give you a link on how to do this best : LINK { Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs } 2. However if you fail to induce vomiting then you should have your dog checked over by an ER vet without delay. While there are no guarantees kidney failure is probably not likely at this dose level but the vet can give you something to protect your dog's stomach lining. Hopefully you can quickly induce vomiting though ... I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr Scott Nimmo